Akathisia and Dyskinesia on starting Methylphenidate in a patient on risperidone

Devaramane, V and Bhandary, PV and Veena, N and Bharti, C and Vasudev, S (2011) Akathisia and Dyskinesia on starting Methylphenidate in a patient on risperidone. Journal of Clinical and Diagnostic Research., 5 (1). pp. 112-113.

[img] PDF
1460_Akathisia1[1].pdf - Published Version
Restricted to Registered users only

Download (107kB) | Request a copy

Abstract

Methylphenidate is a stimulant drug which is used for the treatment of attention deficit hyperactivity disorder. Here, we report a case of akathisia and dyskinesia on starting methylphenidate in patient who was on risperidone. The symptoms disappeared on stopping methylphenidate, despite continuing risperidone and reappeared on starting methylphenidate again. Hence, physicians should be aware of the possible effect of dyskinesia when using a neuroleptic and a methylphenidate together in a patient.

Item Type: Article
Uncontrolled Keywords: Methylphenidate, akathisia, dyskinesia, risperidone
Subjects: Medicine > KMC Manipal > Pharmacology
Depositing User: KMC Manipal
Date Deposited: 31 Jan 2012 04:21
Last Modified: 31 Jan 2012 04:21
URI: http://eprints.manipal.edu/id/eprint/2770

Actions (login required)

View Item View Item